MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Model Number 0168L12
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter was difficult to deflate on the next day of the placement.The patient was sent to another hospital for successful removal.Per follow up via ibc on (b)(6) 2022, the method used to remove the catheter was probably cut and removed.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to a poor sample.An amber 2 way foley catheter was returned opened without original packaging.Photo samples were also returned.In both the photo and physical samples the catheter was noted to be cut into 4 pieces.The inflation cap was cut off in 2 separate sections, and the catheter shaft was cut in 2.Unable to test for deflation issues with the sample returned.The catheter balloon was noted to be burst.As this was not reported and it is unknown if it was caused by an attempt to deflate the balloon, an additional complaint will not be opened.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be, "operator error".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol." the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the foley catheter was difficult to deflate on the next day of the placement.The patient was sent to another hospital for successful removal.Per follow up via ibc on 26jan2022, the method used to remove the catheter was probably cut and removed.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER COUDE TIP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13467684
Report Number1018233-2022-00434
Device Sequence Number4779757
Product Code EZC
UDI-Device Identifier00801741017803
UDI-Public(01)00801741017803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number0168L12
Device Catalogue Number0168L12
Device Lot NumberNGEU1897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date02/06/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown